MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884016HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the device, tyvek envelope, and an open pouch were returned in a resealable bag.The pouch was open from 3 of 4 sides and the open sides of the pouch were stapled when returned.There were traces of contamination observed on the returned device.It was also observed that the middle tube spiral wrap (distal end) was expanded and passed the distal end of the outer tube by approximately 0.04 inches.There was a gap between inner and middle tube tips observed as well.The inner and middle tube assemblies could hardly spin by hand; there was a resistance and binding.The device was loaded easily into a handpiece and while oscillating up to 5,000 rpm, it was observed that the inner shaft tip was moving in up/down mode, not spinning properly.For further analysis, an x-ray was performed to capture internal components of the device, and it was observed that the middle tube spiral wrap was expanded and some of the vertebrates on the middle tube spiral wrap were broken.The device failed functional testing due to defective conditions upon return and the inability to spin properly.The complaint was confirmed, due to an out of specification condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during operation; blade was reported to have the front tip protrude.The procedure was completed with backup product.There was no patient impact in this event.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22836315
Report Number1045254-2025-01995
Device Sequence Number21183208
Product Code EQJ
UDI-Device Identifier00763000518349
UDI-Public(01)00763000518349(17)290113(10)0230468118
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884016HR
Device Catalogue Number1884016HR
Device Lot Number0230468118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown